MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Codes Failure to Charge (1085); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the power module backup battery needed to be replaced due to uneven battery charging.
 
Additional Manufacturer Narrative
There was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the sealed lead acid (sla) battery, serial number (b)(6), was evaluated due to the reported event of the power module backup battery needing to be replaced due to uneven battery charging.This battery was not returned for analysis.Available information for this event indicates that two sla batteries (serial numbers (b)(6)) were replaced.However, only (b)(6) was returned and the cause of the reported issue was determined to have been due to this battery being past its expiration date, which would prevent the battery from charging properly.The root cause of the reported event has been addressed via (b)(6) investigation.No allegation was made against (b)(6) although it was replaced along with (b)(6); therefore (b)(6) was unable to be correlated to the cause of the event based on the investigation findings.The receiving inspection records for the power module backup battery, serial number (b)(6), were reviewed.The battery passed all initial testing per the greatbatch manufacturing datasheet.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu) rev.A and the heartmate 3 patient handbook, rev.A are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot atypical alarms.The heartmate 3 instructions for use section 3 - ¿powering the system¿ states that the power module contains an internal backup battery that provides approximately 30 minutes of backup power to the system during a power emergency.It instructs to keep the power module plugged into ac power at all times to make sure that the power module backup battery is charged and ready for use in case of power interruption.If the power module is without ac power for approximately 18 hours or more, the power module backup battery may be damaged.Additionally, it is stated that if the power module backup battery is not installed or connected when the power module is plugged in, the power module alarms, indicating that it cannot provide backup power in the event of a power interruption.The heartmate power module ifu (section 11 ¿routine maintenance¿) instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.Routine maintenance also includes the unit¿s internal backup battery being replaced.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23880751
Report Number2916596-2025-07960
Device Sequence Number15865610
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(10)GY319(17)271031
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGY319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown